Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 167, NWS St. Louis, MO

July 17, 2007Lincoln County, Missouri; Calhoun County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 17, 2007, 11:05 AM CDT for Lincoln County, Missouri; Calhoun County, Illinois. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2007, 11:05 AM CDT (16:05 UTC)
Expired
Jul 17, 2007, 11:45 AM CDT
In force
40 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Calhoun County, IL, Lincoln County, MO

The radar

The St Louis radar (KLSX), 51 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 11:26 AM CDTTSTM WND DMGFoley, MOPOWER LINES DOWN IN THE FOLEY MO AREA.
Jul 17, 11:35 AM CDTTSTM WND DMGWinfield, MOLARGE TREE LIMBS AND A FEW TREES DOWN IN THE WINFIELD AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 4.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 262 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
262 J/kg
Mixed-layer CIN
-235 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 171605
SVRLSX
ILC013-MOC113-171645-
/O.NEW.KLSX.SV.W.0167.070717T1605Z-070717T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 AM CDT TUE JUL 17 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
  CENTRAL CALHOUN COUNTY IN SOUTHWEST ILLINOIS

* UNTIL 1145 AM CDT

* AT 1101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
  NORTH OF ELSBERRY...AND MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELSBERRY...
  HARDIN...
  WINFIELD...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3933 9063 3923 9095 3892 9081 3898 9056

$$

TILLY
1 follow-up statement
000 
WWUS53 KLSX 171628
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 AM CDT TUE JUL 17 2007

ILC013-MOC113-171645-
/O.CON.KLSX.SV.W.0167.000000T0000Z-070717T1645Z/
CALHOUN IL-LINCOLN MO-
1127 AM CDT TUE JUL 17 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT
FOR EASTERN LINCOLN AND CENTRAL CALHOUN COUNTIES...

AT 1126 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FOLEY...OR ABOUT 10
MILES SOUTHEAST OF ELSBERRY...MOVING SOUTH AT 35 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
BEECHVILLE AND MEPPEN.

POWER LINES WERE REPORTED DOWN IN THE FOLEY AREA.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3920 9067 3915 9089 3892 9081 3898 9056

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:19 AM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Jul 17, 7:19 AM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
719 AM CDT TUE JUL 17 2007

.DISCUSSION...
ONE MCS MOVG SEWD THRU IL JUST NE OF THE CWA...WITH A SECOND MCS
MOVG SEWD THRU SERN MN NERN IA ATTM.  BOTH OF THESE CONVECTIVE
SYSTEMS APR TO BE JUST AHD OF RELATIVELY WK NW FLOW SHRTWVS AND ALSO
ALONG OR N OF A NRLY STNRY BNDRY EXTDG FM A SFC LOW OVR SD SE
THRU EXTRM NERN MO TO SWRN IN. ALTHOUGH THIS SYNOPTIC BNDRY WILL
TRY TO PUSH FURTHER NE OF THE CWA TDA AND TGT...OUTFLOW BNDRYS FM
MCS ACTIVITY MAY PUSH INTO THE NRN OR ERN PTN OF THE CWA PROVIDING
A FOCUSING MECHANISM FOR FURTHER CONVECTIVE DEVELOPMENT IN THE
MOIST AND UNSTABLE ATMOSPHERE OVR THE CWA. MDLS ALSO CONT TO
INDICATE FAIRLY WK NW FLOW SHRTWVS CONTG TO DROP SEWD THRU THE
REGION. IT APRS THAT MOST OF THE MORE ORGANIZED...WIDESPREAD AND
HEAVIER PCPN WILL REMAIN N AND NE OF THE CWA TDA AND TGT...THOUGH PLAN
TO INCLUDE AT LEAST LOW POPS OVR THE NRN AND ERN PTN OF THE CWA.
NAM MDL IN PARTICULAR CONTS TO DEPICT THE BEST LOW-MID LVL WAA
ACRS MAINLY IA AND NRN IL TDA THRU WED ALONG WITH THE HIGHEST K
INDICES OF ARND 35 TO 40. WILL KEEP THE FCST DRY FOR WED AND WED
NGT AS IT APRS THE SYNOPTIC SFC BNDRY WILL PUSH A LTL FURTHER N-NE
OF THE REGION. WED APRS TO BE THE HOTTEST DAY THIS FCST PD WITH
CONTD LOW LVL SWLY FLOW AND THE LEAST AMOUNT OF CONVECTION AND
CONVECTIVE DEBRIS CLOUDS EXPECTED. LTR SHIFTS MAY NEED TO CONSIDER
ISSUING A HT ADVSRY FOR AT LEAST A PTN OF THE CWA ON WED WITH
HIGH TEMPS FCST IN THE MID 90S AND DWPTS ARND 70 DEGREES OVR A PTN
OF THE CWA. THE BEST CHC OF TSRA SHOULD OCCUR THU AFTN AND THU NGT
AS MID-UPR LVL TROF DPNS OVR THE GRT LKS REGION SENDING A CDFNT
SWD THRU THE CWA. THIS FRONT WILL PROVIDE A GOOD CONVERGENT FOCUS
FOR CONVECTION IN THE WARM...UNSTABLE AND HUMID ENVIRONMENT ALNG
AND S OF THIS FRONT. SLIGHTLY COOLER AND LESS HUMID AIR SHOULD
FILTER SWD INTO THE CWA ON FRI AND FRI NGT BHND THE CDFNT AS A RDG
OF HI PRES BLDS SWD INTO THE REGION.

GKS

&&

.AVIATION...
FOR THE 12Z TAFS...THE SECOND OF TWO BOWING CONVECTIVE SYSTEMS IS
RAPIDLY MOVING SSEWRD AND MAY AFFECT THE UIN TERMINAL BETWEEN 13 -
15 UTC. SURFACE WINDS WITH THE SECOND SYSTEM RANGED FROM 25 TO 35
KTS. THE WEAK TO MODERATE SURFACE WINDS IS LIKELY DUE TO THE LOW-
LEVEL STABLE LAYER PRODUCED BY THE FIRST BOWING SYSTEM WHICH IS
MOVING ACROSS PARTS OF NORTH-CENTRAL THROUGH WEST CENTRAL INDIAMA.
SPC MESOSCALE ANALYSIS SHOW SURFACE-BASED CIN VALUES OVER 650 J/KG
FROM EAST CENTRAL IOWA THROUGH WEST CENTRAL ILLINOIS. EXPECT THE
SECOND BOWING CONVECTIVE SYSTEM TO MOVE WITH THE 700 MB CORFIDI
VECTORS WHICH WILL RESULT IN THE SYSTEM MOVING OVER MUCH OF WEST
CENTRAL ILLINOIS AND THEN INTO SOUTH CENTRAL ILLINOIS. LATEST
SURFACE ANALYSIS SHOWS A WARM FRONTAL BOUNDARY EXTENDING FROM
SOUTHEAST SOUTH DAKOTA THROUGH SOUTH-CENTRAL ILLINOIS AND THEN
SOUTHEAST INTO CENTRAL KENTUCKY. EXPECT THE WARM FRONT TO SLOWLY
WOKR ITS WAY NORTHEASTWARD DURING THE NEXT 12 TO 18 HOURS. WL KEEP
TSTMS OUT OF THE TERMINALS FOR STL AND SUS AT THIS TIME. HOWEVER
WE WILL CONTINUE A CLOSE EYE FOR ANY DEVIATION OF THE CONVECTIVE
BOWING SYSTEM.

RP

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 17, 6:17 AM CDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
617 AM CDT TUE JUL 17 2007

ILZ058>060-064-065-069-070-074-095>101-MOZ018-019-026-027-034>036-
042-051-052-060-061-063-064-181130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-
JERSEY IL-MADISON IL-ST. CLAIR IL-KNOX-LEWIS-SHELBY-MARION-MONROE-
RALLS-PIKE-AUDRAIN-MONTGOMERY-LINCOLN-WARREN-ST. CHARLES-
ST. LOUIS-ST. LOUIS CITY-
617 AM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL
MISSOURI...EAST CENTRAL MISSOURI AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. A FEW STORMS
MAY PRODUCE VERY HEAVY RAINFALL...STRONG WIND GUSTS AND SMALL HAIL.

HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH
THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO
100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH
THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO
100 DEGREES BOTH WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT AS
A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. SOME OF THESE
STORMS COULD BE QUITE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

ILZ079-102-MOZ041-047>050-059-062-065-072>075-084-085-099-181130-
RANDOLPH IL-MONROE IL-BOONE-MONITEAU-COLE-OSAGE-CALLAWAY-
GASCONADE-FRANKLIN-JEFFERSON-CRAWFORD-WASHINGTON-ST. FRANCOIS-
STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
617 AM CDT TUE JUL 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH
THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO
100 DEGREES THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL COMBINE WITH
THE HIGH HUMIDITY TO PRODUCE DAYTIME HEAT INDEX VALUES CLOSE TO
100 DEGREES BOTH WEDNESDAY AFTERNOON AND THURSDAY AFTERNOON.

THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AFTERNOON THROUGH
FRIDAY AS A COLD FRONT MOVES SOUTHWARD THROUGH THE REGION. SOME
OF THESE STORMS COULD BE QUITE STRONG.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 11:40 AM CDTSevere Thunderstorm WarningLSXSaint Charles35 min
Jul 17, 2:18 PM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois42 min
Jul 17, 2:59 PM CDTSevere Thunderstorm WarningLSXMadison24 min
Jul 17, 3:14 PM CDTSevere Thunderstorm WarningLSXReynolds33 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.